MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48004030X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 4mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter was found leaking during positive pressure.A non-cordis balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.This was during a procedure to treat a 90% stenosed lower limb artery which had moderate calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was prepped with a 50/50 contrast and saline mixture.The device was able to maintain negative pressure during preparation.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82246708 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 4mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter was found leaking during positive pressure.A non-cordis balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.This was during a procedure to treat a 90% stenosed lower limb artery which had moderate calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was prepped with a 50/50 contrast and saline mixture.The device was able to maintain negative pressure during preparation.The device was not returned as expected.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, the balloon of a 4mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter was found leaking during positive pressure.A non-cordis balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.This was during a procedure to treat a 90% stenosed lower limb artery which had moderate calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was prepped with a 50/50 contrast and saline mixture.The device was able to maintain negative pressure during preparation.The device was not returned for analysis as expected.A product history record (phr) review of lot 82246708 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics of stenosis and/or procedural factors may have contributed to the reported event.Damage to balloon material may have occurred during crossing or upon inflation at the target site.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which are not intended to mitigate risk, ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr review nor the analysis results suggest that the reported event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 4mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter was found leaking during positive pressure.A non-cordis balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.This was during a procedure to treat a 90% stenosed lower limb artery which had moderate calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was prepped with a 50/50 contrast and saline mixture.The device was able to maintain negative pressure during preparation.The device was returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, and h10 this device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 4mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter was found leaking during positive pressure.A non-cordis balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.This was during a procedure to treat a 90% stenosed lower limb artery which had moderate calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was prepped with a 50/50 contrast and saline mixture.The device was able to maintain negative pressure during preparation.The device was returned for analysis.A non-sterile ¿saber 4mm30cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked and was placed on a metallic tray to be inspected.A thorough inspection was performed observing that a section of the proximal shaft section is tangled in a loop as if it had been packaged in this manner.Several kinks were observed on the tangled area and located approximately 21cm, 23cm, and 34cm from the distal tip.The ballon is not inflated.No other outstanding details were noted.Functional testing was performed using an inflator/deflator device attached to the inflation port.Positive pressure was applied with the purpose of reaching the rated burst pressure.The balloon was inflated as expected and the pressure remained steady.No anomalies were observed during the inflation test.A product history record (phr) review of lot 82246708 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined as the device passed functional analysis.The balloon was inflated with no burst or leaks noted and without any issues to the balloon upon inflation.Additionally, several kinks ere noted on the distal portion of the device; however, this was likely related to the manner in which it was packaged.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no leakage was noted on the returned device.According to the instructions for use, which are not intended to mitigate risk, ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr review nor the analysis results suggest that the reported event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19238166
Report Number3007635982-2024-00119
Device Sequence Number8048647
Product Code LIT
UDI-Device Identifier20705032069509
UDI-Public(01)20705032069509(17)250531(10)82246708
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2025
Device Catalogue Number48004030X
Device Lot Number82246708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/16/2024
05/29/2024
07/16/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date05/17/2024
06/21/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
18 GUIDE WIRE; CONTRAST CATHETER; CONTRAST GUIDE WIRE; OCCLUDER; SHEATH; STERLING BALLOON CATHETER
Patient SexUnknown